Going off of medication?

I want to talk about medicine for a bit today.  Not that I have ANY qualifications as to the effectiveness or any information regarding them other than my own experience.  Please, if you have any questions or issues with your medication, talk to your pharmacist or doctor about it.

My side effects recently have been more intense than they usually are.  I don’t know why or how this is, but it’s what I’m noticing.  I have to take my thirty thousand pills right when I wake up.  If I happen to forget them, around noon or so, I start to get withdrawal symptoms.  I feel an immediate flu-like state.  I get the cold sweats, woozy, dizzy and sick to my stomach.  It’s absolutely horrid.  I don’t know which meds make me so sick, but it really sucks.  I now have a single day pill box that I keep filled in my purse, just in case I forget (which happens more than I want to admit.)  A couple weeks ago I forgot and got sick and immediately started to have the thoughts that I wanted to wean myself off of all my medicine.  I hate the fact that I HAVE to take them and am now dependent on them.  It makes me feel…dependent.  After a bit though, of course I admitted that I need them.  I remember what I’m like when I’m off of them and it’s a terrible place to be.  It would ruin my marriage as well as myself since I get so dang depressed.  It’s really bad news bears.

So, speaking of side effects.  My current ones are getting weird and more noticeable.  When I take my meds in the morning, about 20 minutes later I get INTENSE dry mouth.  No amount of water or coffee keeps my mouth wet.  It’s not the worst thing in the world, it’s just super annoying.  Another thing I’m getting now, is when I get to work, it’s hard to make my eyeballs focus.  I go out of focus and see double.  My glasses or contacts don’t help it either.  It’s like my eyes are tired and can’t go where they’re supposed to.  My most annoying and worst side effect is my night sweats.  I get cold at night, so I can’t sleep without a blanket.  But with the blanket on, I sweat so much, my sheets are soaked and I’m miserable.  It wakes me up in the middle of the night.  I now have 3 waterproof mattress covers to be sure I don’t ruin my nice new bed.  It’s horrible.  I can’t cuddle with Connor.  When my cat comes to cuddle and lay on me, I get even sweatier right there.  I hate it so much.  The only way I can figure out how to lessen it is to wear pants and a long sleeve shirt.  I guess that way I get more protection and the clothes get wet as opposed to my bed.  It’s so frustrating, I miss cuddling, as that is part of our intimacy together and a way to re-connect after being apart all day.  Of course, because of my Abilify, I still cannot sleep without help.  I have muscle relaxers that put me to sleep for about 3-4 hours, so I’m absolutely dependent on these.  I will wake up every day about 1:00 and not be able to sleep until the meds hit me again.  I can then sleep for a few more hours until I get up for work at 6.  Maybe this one is the worst, more so than sweating.  Maybe the relaxer is affecting my eye muscles and making them relax too much.   That’s an UN-educated guess that I’m going with.

My final thing I’m noticing, which may have nothing to do with my medication, is my paranoia is up.  It’s not super bad, nothing to write home about.  But I keep thinking that people are watching me.  I feel like I have a neon sign above me that flashes “bipolar, stay away.”  I’m afraid that people are following me in my car.  Every time I pass a cop, it is going to turn and follow me (that’s actually happened though).  I’m not quite sure how to handle this, other than going to therapy and having these insane thoughts challenged.

6 thoughts on “Going off of medication?

  1. Kenzie says:

    if you are uncomfortable, have you tried any saliva substitutes at all? That may help your dry mouth a bit more than drinking water. There is NOTHING worse than having an insatiable Sahara desert in your mouth.
    And as for the double vision, I’m guessing you already have seen an optometrist? I’m sorry you’re experiencing that, it must be really hard so its really awesome that you’re being so open about it.
    The only one I can relate to is the sickness the day after and it drives me crazy how other people DONT understand just how much your medication affects you just hours after missing a dose. Like literally hearing “is missing your meds just an excuse for not controlling your emotions” but literally they have such strong effects.

    Like

    • Hi Kenzie! I actually am going to start on biotine, my friend uses it and swears by it. We found out my double vision was really me nodding out from a medicine called clonadine which is used for blood pressure. I naturally have low BP so mine would drop too low and essentially make me pass out. The crossing eyes was me fighting sleeping, how weird is that!? My pharmacist sister took me off of it immediately and now it’s gone. Unfortunately I still need to take my meds at the exact same time every day though. Thank you for commenting!

      Like

  2. I’m not sure how to describe it, maybe it reminds me of my druggie days but as I said its not a nightly thing. I’ve heard some people like dwarf tossing but not me, no way. I have a bad back.

    Like

  3. I have been drinking water all day long for decades. First it was because of dehydration from alcohol abuse and decades later from the psych meds. Interesting about your night sweats as in a weird way I almost enjoy them. I’ve only had them on certain drugs at high doses, Prozac was the last to do it and then again coming off it.

    As for paranoia and anxiety they have been my friends since I was a baby. Sometimes friends are comfortable to have around and other times they steal your stuff and drive you crazy (a relative term). Take care.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s